August 14, 2013
  • Extended Use of Calcium-Channel Blockers Linked to Increase in Breast Cancer

    A new study identifies a link between long-term use of calcium-channel blockers by women and the development of breast cancer—an effect not identified with other types of antihypertensives. Both the authors and a commentator offer some recommendations on continued use of the therapy. 

  • New Analysis Suggests That Antibiotic Resistance in Nosocomial Infections Worse Than Reported

    Is antibiotic resistance to hospital-acquired infections even worse than the CDC has reported? A new analysis using privately gathered data suggests that it is. Here’s what the authors had to say about increasing resistance to carbapenems and cephalosporins among patients who are hospitalized with nosocomial infections.

  • Survey Respondents Said They Want More Pharmacist Counseling on Drug Side Effects

    A new survey found that nearly a third of respondents had stopped taking a prescription because of intolerable side effects, and that more than half of those participating said they wished they had more counseling from pharmacists on the topic. What might be surprising was which group answering the industry-sponsored survey was most interested in getting pharmacist advice on how to deal with medication side effects. Here are the details.

  • FDA Warns About Rare But Serious Skin Reactions Associated With Acetaminophen Use

    Three skin reactions associated with acetaminophen use may be rare, but their seriousness—with some deaths reported—compelled the FDA to alert consumers and require warning labels on prescription drugs containing the ingredient. Here’s how pharmacists should counsel about the risks of skin reactions from acetaminophen or other painkillers, such as NSAIDS, which carry similar warnings.

U.S. Pharmacist Social Connect